MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE 25X1-1/2 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON NEEDLE 25X1-1/2 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305127
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.The actual date of event is unknown.The date received by manufacturer was entered into the date of event field.
 
Event or Problem Description
Material # 305127.Batch # 3209585."in the past we could use one needle and switch the syringe out with the three injections: lidocaine, omnipaque 300, and the steroid.It is being reported that they are having issues with the needle after the omnipaque is injected.".Customer response received on 06-jan-2025.Could you please provide a further description of the issue? what kind of issue they were faced? difficulty administering steroid through 25g bd 1.5¿ needles for steroid joint injections.I have been using these needles for greater than one year for joint injections.Recently in the last month, i will get the needle in place, inject omnipaque 300 through the needle to confirm correct needle placement and then go to inject the steroid and will be unable to push anything through the needle.I have been doing the same technique with the same equipment and the same medications for greater than one year.It was just over the past month or so that this problem has arisen.Can you please provide an exact date of event in this format mm-dd-yyyy? approximately from the end november 2024 to present day.Please share the lot number associated with reported issue 3209585.Describe any patient harm, injury, complication or negative outcome that occurred as a result of the event.This results in a larger needle being used than necessary and a second needle puncture to the joint.Any physical sample available for investigation? if yes, please provide the address of the facility for us to ship the return label? yes.(b)(6).Please share the captured photo of the event if available.N/a.The lot number [3209585] was not matching for material number [405161].Could you please check and reconfirm the lot number?.
 
Event or Problem Description
No additional information received.
 
Additional Manufacturer Narrative
(b)(4).Follow up for device evaluation.
 
Additional Manufacturer Narrative
B3 updated.The date received by manufacturer was updated and entered into the date of event field.The actual date of event is unknown.Device evaluation: it was reported there are issues with the needle after omnipaque is injected.To aid in the investigation, two samples in sealed packaging blisters and one photo was received for evaluation by our quality team.A visual inspection was performed, and no defects or imperfections were observed.Each sample was assembled to a syringe with saline solution; both samples expelled the solution with a normal flow.The photo provided shows the samples received.A device history record review was completed for provided material number 305127, lot 3209585.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.There were no related quality notifications.All processes and final inspections complied with specification requirements.To date, there have been no other similar events reported for this lot.Based on the investigation and with the returned sample analysis the symptom reported by the customer could not be confirmed.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
No additional information.

Brand Name
NEEDLE 25X1-1/2 RB
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21191342
Report Number1911916-2025-00024
Device Sequence Number21029284
Product Code FMI
UDI-Device Identifier30382903051275
UDI-Public(01)30382903051275(11)230728(17)280930(10)3209585
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305127
Device Lot Number3209585
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2025
Supplement Date Received by Manufacturer01/27/2025
01/06/2025
Initial Report FDA Received Date01/20/2025
Supplement Report FDA Received Date01/30/2025
02/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown